MAUDE Adverse Event Report: MEDTRONIC XOMED INC. XPS® BUR; BUR, EAR, NOSE AND THROAT

MEDTRONIC XOMED INC. XPS® BUR; BUR, EAR, NOSE AND THROAT
Model Number 31315066U
Medical Device Problem Code Vibration (1674)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A healthcare provider via manufacturer representative reported that a bur was vibrating during the procedure.There was no patient impact.
 
Additional Manufacturer Narrative
Visually, there was no damage or anomalies in the construction of the device that would have resulted in the reported event.There were no signs of bends or concentricity issues.The bur was loaded into a handpiece with a bur guard, incrementally increased speed up to 80,000 rpm, and there was no vibration or wobble.There was no out of specification condition identified as it relates to the complaint.If information is provided in the future, a supplemental report will be issued.

Brand Name
XPS® BUR
Common Device Name
BUR, EAR, NOSE AND THROAT
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key8037213
Report Number1045254-2018-00558
Device Sequence Number1421535
Product Code EQJ
UDI-Device Identifier20885074524805
UDI-Public20885074524805
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/25/2021
Device Model Number31315066U
Device Catalogue Number31315066U
Device Lot Number0214273310
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2018
Supplement Date Received by Manufacturer12/20/2018
Initial Report FDA Received Date11/05/2018
Supplement Report FDA Received Date01/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1